Alert archive / Louisiana / Tornado Warnings in 2009
Tornado Warning 129, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Dec 24, 2009, 6:53 AM CST for Bienville Parish, Natchitoches Parish, Red River Parish, Louisiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 24, 2009, 6:53 AM CST (12:53 UTC)
- Expired
- Dec 24, 2009, 7:45 AM CST
- In force
- 52 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bienville Parish, LA, Natchitoches Parish, LA, Red River Parish, LA
The radar
The Shreveport radar (KSHV), 77 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 24, 4:50 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 0.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 471 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSHV 241253 TORSHV LAC013-069-081-241345- /O.NEW.KSHV.TO.W.0129.091224T1253Z-091224T1345Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 653 AM CST THU DEC 24 2009 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... SOUTH CENTRAL BIENVILLE PARISH IN NORTHWEST LOUISIANA... NORTH CENTRAL NATCHITOCHES PARISH IN NORTHWEST LOUISIANA... SOUTHEASTERN RED RIVER PARISH IN NORTHWEST LOUISIANA... * UNTIL 745 AM CST * AT 653 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MESSICK... OR 13 MILES NORTH OF NATCHITOCHES...MOVING NORTH AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLACK LAKE...LIBERTY...CHESTNUT...SKIDDER...ASHLAND...READHEIMER... BROWN...SALINE...GUYNES...ALBERTA...ROY AND LUCKY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM... MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON FOR SOUTH CENTRAL ARKANSAS AND NORTHWESTERN LOUISIANA AND EASTERN TEXAS. && LAT...LON 3231 9313 3226 9292 3190 9309 3192 9326 TIME...MOT...LOC 1253Z 196DEG 26KT 3195 9316 $$ 15
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Dec 24, 6:10 AM CST, 43 minutes earlier.
Area forecast discussion, Dec 24, 6:10 AM CST, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
610 AM CST THU DEC 24 2009
.DISCUSSION...
HAVE SENT OUT A QUICK UPDATE TO ALLOW FOR WESTERN PORTIONS OF THE
FLASH FLOOD WATCH TO EXPIRE. THE HEAVIEST RAIN HAS MOVED OUT OF
THE WESTERN HALF OF THE CWFA. LIGHT TO MODERATE RAIN IS EXPECTED
TO CONTINUE OVER THIS AREA THROUGH THE NEXT SEVERAL HOURS. BUT
THIS SHOULD NOT POSE ANY ADDITIONAL PROBLEMS SINCE THE HIGHER
RAINFALL RATES REMAIN FURTHER EAST. UPDATED PRODUCTS HAVE ALREADY
BEEN SENT.
&&
.PREV DISCUSSION... /ISSUED 351 AM CST THU DEC 24 2009/
DISCUSSION...
QUITE A LOT TO TALK ABOUT FOR THE FORECAST OVER THE FOUR STATE
REGION THROUGH THE NEXT WEEK...ESPECIALLY OVER THE NEXT 24 HOURS. A
STRONG STORM SYSTEM IS MOVING THROUGH THE REGION TODAY. SURFACE
ANALYSIS THIS MORNING SHOWS THE SURFACE LOW IS OVER NORTHEAST TEXAS
WITH THE COLD FRONT STRETCHING DOWN TO SOUTH OF HOUSTON. SHOWER AND
THUNDERSTORM ACTIVITY HAS BEEN RATHER WIDESPREAD OVER THE FORECAST
AREA...WITH THE MOST INTENSE STORMS CURRENTLY OVER NORTHWEST
LOUISIANA. A SQUALL LINE IS EXPECTED TO DEVELOP ALONG THE COLD
FRONT OVER THE NEXT FEW HOURS...AND THIS IS BEGINNING TO BE OBSERVED
OVER SOUTHEAST TEXAS EARLY THIS MORNING. THE SURFACE LOW IS EXPECTED
TO GRADUALLY SHIFT TO THE NORTHEAST TODAY. THE COLD FRONT AND
ASSOCIATED SQUALL LINE OF STORMS SHOULD BE LOCATED JUST EAST OF THE
SHREVEPORT AREA BY AROUND SUNRISE...AND SHOULD LEAVE THE EASTERN
PORTIONS OF THE FORECAST AREA BY LUNCHTIME. HOWEVER THERE WILL BE
SOME LIGHT RAIN LINGERING BEHIND THIS ACTIVITY. SEVERE WEATHER WILL
CONTINUE TO BE POSSIBLE AS THESE INTENSE STORMS AFFECT PORTIONS OF
THE FOUR STATE REGION WITH WIND AND A FEW POSSIBLE TORNADOES
CONTINUING TO BE THE MAIN CONCERN.
BEHIND THE FRONT THE AREA WILL SEE STRONG NORTHWEST WINDS MOVE INTO
THE REGION. WINDS DURING THE DAY FOR MANY LOCATIONS ARE EXPECTED TO
BECOME SUSTAINED AT OR AROUND 20 KTS...WITH HIGHER GUSTS UP TO 30
KTS POSSIBLE. AS SUCH...A LAKE WIND ADVISORY IS IN EFFECT FOR THE
ENTIRE FORECAST AREA. HAVE EXTENDED THE LAKE WIND ADVISORY TO 06Z
TONIGHT AS WINDS SHOULD CONTINUE INTO LATE THIS EVENING. IT MAY NEED
TO BE EXTENDED EVEN FURTHER IN TIME...BUT WILL LET LATER SHIFTS
MONITOR FOR THIS POSSIBILITY. WITH THESE WINDS THE AREA WILL SEE A
STRONG PUSH OF COLD AIR INTO THE FOUR STATE REGION. TEMPERATURES ARE
EXPECTED TO DROP INTO THE MID 30S OVER THE NORTHWESTERN PORTIONS OF
THE CWFA BY THIS AFTERNOON...AND ACROSS THE WESTERN HALF OF THE CWFA
BY MID EVENING. LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE MID
AND LOWER 20S NORTHWEST TO FREEZING SOUTHEAST FOR TONIGHT.
THESE COLDER TEMPERATURES ARE ADVECTING INTO THE CWFA RATHER
QUICKLY. IN THE MEANTIME THERE WILL CONTINUE TO BE MOISTURE WRAPPING
AROUND THE LOW. THIS WILL CONTINUE THROUGH MUCH OF TONIGHT UNTIL THE
UPPER SHORTWAVE KICKS THE SURFACE LOW FURTHER NORTHEAST TO PULL THE
MOISTURE OUT OF THE AREA. THESE FEATURES COMBINED WILL RESULT
IN RAIN CHANGING OVER TO SNOW BEGINNING THIS AFTERNOON IN THE
EXTREME NORTHWEST AND SPREADING SOUTH AND EAST INTO THIS EVENING.
RIGHT NOW IT LOOKS AS IF LOCATIONS ALONG AND NORTH OF AN EL DORADO
ARKANSAS TO SHREVEPORT LOUISIANA TO JACKSONVILLE TEXAS LINE WILL BE
ABLE TO SEE SNOW...MAYBE A RAIN AND SNOW MIX AROUND THAT LINE AND
SLIGHTLY FURTHER SOUTH. LOCATIONS FURTHER SOUTH SHOULD SEE PRECIP
REMAIN ALL RAIN BEFORE THE MOISTURE KICKS OUT OF THE AREA. RAIN AND
SNOW SHOULD END FROM SOUTHWEST TO NORTHEAST DURING THE EVENING AND
OVERNIGHT HOURS. MOST LOCATIONS SHOULD SEE THIS ACTIVITY ENDING BY
MIDNIGHT TONIGHT. HOWEVER...A FEW LOCATIONS OVER THE EXTREME
NORTHERN PORTIONS OF THE CWFA WILL SEE SNOW COME TO AN END BY
DAYBREAK CHRISTMAS DAY. WITH ALL OF THIS IN MIND...WE HAVE ISSUED A
WINTER STORM WARNING FOR SNOWFALL AMOUNTS RANGING FROM 4-6 INCHES
FOR OUR FIVE EXTREME NORTHWESTERN COUNTIES. HAVE ALSO ISSUED A
WINTER WEATHER ADVISORY FOR ACCUMULATIONS OF AN INCH OR MORE FOR
LOCATIONS ALONG AND NORTH OF A TYLER TEXAS TO TEXARKANA ARKANSAS TO
ROSSTON ARKANSAS. FURTHER SOUTH...IF ANY ACCUMULATIONS OCCUR IT WILL
BE LESS THAN AN INCH.
ALL OF THIS ACTIVITY WILL COME TO AN END BY DAYBREAK CHRISTMAS DAY.
HIGH PRESSURE WILL BEGIN TO BUILD INTO THE REGION TO GIVE DRIER
WEATHER FOR CHRISTMAS DAY THROUGH THE WEEKEND. TEMPERATURES WILL
REMAIN ON THE COLD SIDE WITH LOWS EXPECTED TO BE AROUND FREEZING
EACH NIGHT. HIGHS DURING THIS TIME PERIOD SHOULD REMAIN IN THE
LOWER 50S OR COOLER.
THINGS BEGIN TO BECOME INTERESTING AGAIN FOR THE BEGINNING TO MIDDLE
OF NEXT WEEK. A WEAK DISTURBANCE IS EXPECTED TO PASS THROUGH THE
SOUTHERN STREAM FOR THE MIDDLE OF THE WORK WEEK. A SURFACE LOW IS
EXPECTED TO DEVELOP OVER THE NORTHERN GULF ON TUESDAY AND GRADUALLY
SHIFT EAST THROUGH WEDNESDAY. THIS WILL BRING INCREASING RAIN
CHANCES FOR TUESDAY THROUGH WEDNESDAY. WHAT IS INTERESTING IS THAT
LOW TEMPERATURES DURING THIS TIME PERIOD COULD BE AROUND FREEZING.
THIS COULD BRING SOME SORT OF WINTRY PRECIP FOR AT LEAST THE
NORTHERN HALF OF THE CWFA DURING THE NIGHT PERIODS AS THIS SYSTEM
PASSES THROUGH THE AREA. TIMING AND DETAILS OF THIS SYSTEM ARE
STILL A BIT UNCERTAIN AS THERE CONTINUES TO BE SOME DISAGREEMENTS
BETWEEN MODELS. FOR NOW HAVE INCLUDED A RAIN AND SNOW MIX FOR THE
NORTHERN HALF OF THE CWFA. BUT THIS SYSTEM WILL NEED TO BE CLOSELY
MONITORED FOR TRENDS OVER THE NEXT FEW DAYS. /22/
AVIATION...
WHAT A DAY ON THE AVIATION DESK. CURRENTLY DEALING WITH WIDESPREAD
THUNDERSTORM ACTIVITY ACROSS MOST OF THE TERMINAL SITES BUT WE ARE
STARTING TO SEE A BREAK ACROSS THE NE TX TERMINALS AT THIS TIME.
THIS MAY BE TEMPORARY AS FRONTAL BOUNDARY EXTENDS FROM EAST OF GYI
TO NEAR TRL AND CRS DOWN TO CLL WITH NEW DEVELOPMENT DEVELOPING
ALONG THE COLD FRONT ITSELF. MAY NEED TO PREVAIL TSTMS ACROSS
MLU/ELD TERMINALS BY TAF TIME BUT THIS WILL DEPEND ON JUST HOW MUCH
COVERAGE IS ONGOING AT 11Z. WILL COVER ANY ADDITIONAL TSTMS WITH A
TEMPO GROUP THIS MORNING JUST EAST OF THE COLD FRONT. VERY STRONG
WINDS WILL BE SEEN IN THE WAKE OF THIS FRONT WITH SUSTAINED WINDS 15
TO 20 KTS WITH GUSTS UPWARDS 30KTS. UPPER LOW EXPECTED TO TAKE A
TRACK NEAR THE I-30 CORRIDOR THIS EVENING/OVERNIGHT AND GIVEN THE
COLD AIR ADVECTION THROUGHOUT THE DAY INTO THE NIGHT AND THE WRAP
AROUND MOISTURE IN ASSOCIATION WITH THE TROUGH...WILL LIKELY SEE A
BAND OF SNOW ACROSS THE NORTHERN THIRD OF NORTHEAST TEXAS INTO
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. WILL PROBABLY MENTION
SOME SNOW AT THE TYR/GGG TERMINALS BUT WILL DEFINITELY ADD SNOW TO
THE TXK TERMINAL NEAR 00Z. WRAP AROUND SNOW ENDS LATE TONIGHT.
/13/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 58 30 46 29 51 / 90 40 0 10 10
MLU 62 32 48 28 51 / 100 40 10 10 10
DEQ 52 25 43 25 45 / 100 70 0 10 10
TXK 55 28 42 29 48 / 100 40 0 10 10
ELD 59 30 46 28 51 / 100 40 10 10 10
TYR 51 25 44 29 49 / 80 40 0 10 10
GGG 54 27 46 27 50 / 80 40 0 10 10
LFK 55 28 50 27 53 / 70 20 0 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
FLASH FLOOD WATCH UNTIL 9 AM CST THIS MORNING FOR THE FOLLOWING
ZONES: ARZ061-072-073.
WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 6 AM CST FRIDAY
FOR THE FOLLOWING ZONES: ARZ050-051-059.
WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST
FRIDAY FOR THE FOLLOWING ZONES: ARZ060-061-070-071.
LA...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
FLASH FLOOD WATCH UNTIL 9 AM CST THIS MORNING FOR THE FOLLOWING
ZONES: LAZ003>006-011>014-018>022.
OK...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
ZONES: OKZ077.
WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 6 AM CST FRIDAY
FOR THE FOLLOWING ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 6 AM CST FRIDAY
FOR THE FOLLOWING ZONES: TXZ096.
WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST
FRIDAY FOR THE FOLLOWING ZONES:
TXZ097-108>112-124>126-136-137.
&&
22Hazardous weather outlook, Dec 24, 6:04 AM CST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 604 AM CST THU DEC 24 2009 ARZ072-073-LAZ001>006-010>014-017>022-TXZ137-138-149>153-165>167- 251215- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-GREGG-HARRISON-CHEROKEE- RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 604 AM CST THU DEC 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... STRONG AND SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE REMAINDER OF THE MORNING AS A STRONG STORM SYSTEM DRAGS A COLD FRONT THROUGH THE FOUR STATE REGION. A SQUALL LINE ALONG THE COLD FRONT WILL MOVE THROUGH THE REGION THROUGH THE REMAINDER OF THE MORNING. THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WINDS AND HEAVY RAIN. HOWEVER...ISOLATED TORNADOES WILL ALSO BE POSSIBLE. HEAVY RAINFALL FROM 3 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS...WILL CONTINUE TO BE POSSIBLE WITH THIS ACTIVITY. THIS RAINFALL COULD LEAD TO FLOODING PROBLEMS...ESPECIALLY FOR LOW LYING AND POOR DRAINAGE AREAS. THE SQUALL LINE IS EXPECTED TO MOVE EAST OUT OF THE REGION BY LUNCHTIME. IN ADDITION...STRONG GUSTY WINDS WILL BE POSSIBLE BEHIND THE COLD FRONT. SUSTAINED WINDS BETWEEN 15 AND 25 MILES PER HOUR WITH HIGHER GUSTS UP TO 35 MILES PER HOUR WILL BE POSSIBLE THROUGH THE DAY AND INTO THIS EVENING. WINDS WILL BEGIN TO DIMINISH DURING THE OVERNIGHT HOURS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THROUGH THE REMAINDER OF THE MORNING. ARZ050-051-059-OKZ077-TXZ096-251215- SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER- 604 AM CST THU DEC 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... STRONG GUSTY WINDS WILL BE POSSIBLE BEHIND A COLD FRONT THAT IS MOVING THROUGH THE FOUR STATE REGION TODAY. SUSTAINED WINDS BETWEEN 15 AND 25 MILES PER HOUR WITH HIGHER GUSTS UP TO 35 MILES PER HOUR WILL BE POSSIBLE THROUGH THE DAY AND INTO THIS EVENING. WINDS WILL BEGIN TO DIMINISH DURING THE OVERNIGHT HOURS TONIGHT. MUCH COLDER TEMPERATURES WILL MOVE INTO THE REGION BEHIND THE COLD FRONT...BRINGING NEAR FREEZING TEMPERATURES TO THIS AREA BY THIS AFTERNOON. AS A RESULT...AREAS OF RAIN WILL TRANSITION TO SNOW BY THIS AFTERNOON. THIS IS EXPECTED TO LAST WELL INTO THE EVENING AND OVERNIGHT HOURS. SNOW COULD BE MODERATE TO HEAVY AT TIMES...WITH AVERAGE ACCUMULATIONS OF 3 TO 5 INCHES EXPECTED GENERALLY FOR AREAS ALONG AND NORTH OF A NASHVILLE ARKANSAS TO CLARKSVILLE TEXAS LINE. SNOW WILL COME TO AN END BY SUNRISE FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS SHOULD NOT BE NEEDED THROUGH TONIGHT. ARZ060-061-070-071-TXZ097-108>112-124>126-136-251215- HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- 604 AM CST THU DEC 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... STRONG GUSTY WINDS WILL BE POSSIBLE BEHIND A COLD FRONT THAT IS MOVING THROUGH THE FOUR STATE REGION TODAY. SUSTAINED WINDS BETWEEN 15 AND 25 MILES PER HOUR WITH HIGHER GUSTS UP TO 35 MILES PER HOUR WILL BE POSSIBLE THROUGH THE DAY AND INTO THIS EVENING. WINDS WILL BEGIN TO DIMINISH DURING THE OVERNIGHT HOURS TONIGHT. MUCH COLDER TEMPERATURES WILL MOVE INTO THE REGION BEHIND THE COLD FRONT...BRINGING NEAR FREEZING TEMPERATURES TO THIS AREA BY THIS EVENING. AS A RESULT...AREAS OF RAIN WILL TRANSITION TO SNOW BY THIS EVENING. THIS IS EXPECTED TO LAST THROUGH THE EVENING AND INTO OVERNIGHT HOURS. SNOW COULD BE MODERATE AT TIMES...WITH AVERAGE ACCUMULATIONS OF 1 TO 2 INCHES EXPECTED GENERALLY FOR AREAS ALONG AND NORTH OF A HOPE ARKANSAS TO TYLER TEXAS LINE. SNOW WILL COME TO AN END BY SUNRISE FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THROUGH THE REMAINDER OF THE MORNING.
In the hours before
Local storm report, Dec 24, 1:36 AM CST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
136 AM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM FLASH FLOOD 6 N BROADDUS 31.39N 94.27W
12/24/2009 SAN AUGUSTINE TX LAW ENFORCEMENT
SAN AUGUSTINE COUNTY SHERIFFS OFFICE REPORTS FLOODING AT
THE INTERSECTION OF HWY 103 AND FM 1277.
&&
18Special weather statement, Dec 24, 1:46 AM CST, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
146 AM CST THU DEC 24 2009
LAZ010-017-TXZ153-166-167-240845-
DE SOTO-SABINE-SAN AUGUSTINE-SHELBY-
146 AM CST THU DEC 24 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 245 AM CST...FOR THE FOLLOWING
PARISHES AND COUNTIES...
IN NORTHWEST LOUISIANA...
DE SOTO AND SABINE...
IN EASTERN TEXAS...
SHELBY...SAN AUGUSTINE AND SABINE...
INCLUDING THE FOLLOWING LOCATIONS...
GENEVA...PATROON...ROSEVINE AND SAN AUGUSTINE...
AT 140 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A LINE OF STRONG THUNDERSTORMS STRETCHING FROM NEAR SAN AUGUSTINE...
INTO WESTERN SHELBY COUNTY...AND MOVING NORTHEAST AT 40 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...A FEW
STORMS ARE SHOWING WEAK SIGNS OF ROTATION...AND WILL BE MONITORED
CLOSELY.
18Local storm report, Dec 24, 1:56 AM CST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
156 AM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM TORNADO LUFKIN 31.33N 94.73W
12/23/2009 ANGELINA TX LAW ENFORCEMENT
*** 1 INJ *** INJURY OCCURRED AT THE LOCAL OLIVE GARDEN
RESTAURANT PARKING LOT. THE FORCE OF THE WINDS IN
ASSOCIATION WITH THE TORNADO FORCED A WOMAN UNDER A CAR.
SHE WAS TREATED AND RELEASED FROM A LOCAL HOSPITAL.
1002 PM TORNADO LUFKIN 31.33N 94.73W
12/23/2009 ANGELINA TX BROADCAST MEDIA
THE LUFKIN VFW BUILDING HAS BEEN COMPLETELY DESTROYED.
&&
MBERRYLocal storm report, Dec 24, 3:29 AM CST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
329 AM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TORNADO 4 NE PINELAND 31.29N 93.93W
12/24/2009 SABINE TX LAW ENFORCEMENT
TREES DOWNED BETWEEN PINELAND AND HEMPHILL ON HWY 83.
&&
MBERRYLocal storm report, Dec 24, 4:32 AM CST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
432 AM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 AM FLASH FLOOD SHREVEPORT 32.47N 93.80W
12/24/2009 CADDO LA NWS EMPLOYEE
LINWOOD AVENUE BETWEEN BERT KOUNS AND FLOURNOY LUCAS ROAD
FLOODED AT THIS TIME.
&&
MBERRYLocal storm report, Dec 24, 6:05 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
605 AM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 AM FLASH FLOOD BRONSON 31.35N 94.01W
12/24/2009 SABINE TX LAW ENFORCEMENT
WATER WAS KNEE DEEP ON FM 2856 NEAR THE TOWN OF BRONSON.
0603 AM FLASH FLOOD PINELAND 31.25N 93.97W
12/24/2009 SABINE TX LAW ENFORCEMENT
NUMEROUS CITY STREETS UNDERWATER IN PINELAND.
&&
MBERRYThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 9:25 PM CST | Tornado Warning | SHV | Caddo | 50 min |
| Dec 23, 9:29 PM CST | Flash Flood Warning | SHV | Caddo | 3 hr |
| Dec 24, 12:15 AM CST | Flash Flood Warning | SHV | Caddo, De Soto, Sabine | 3 hr |
| Dec 24, 12:23 AM CST | Tornado Warning | SHV | Caddo, De Soto | 41 min |
| Dec 24, 12:41 AM CST | Flash Flood Warning | SHV | Caddo | 4 hr |
| Dec 24, 1:51 AM CST | Severe Thunderstorm Warning | SHV | De Soto, Sabine | 39 min |
| Dec 24, 2:08 AM CST | Tornado Warning | SHV | Sabine | 37 min |
| Dec 24, 2:35 AM CST | Flash Flood Warning | SHV | Bienville, Bossier, Caddo, De Soto, Natchitoches, Red River and 2 more | 3 hr |
| Dec 24, 2:41 AM CST | Tornado Warning | SHV | Sabine | 49 min |
| Dec 24, 2:48 AM CST | Tornado Warning | SHV | Bossier, Webster | 27 min |
| Dec 24, 2:54 AM CST | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 51 min |
| Dec 24, 3:03 AM CST | Tornado Warning | SHV | Bienville, De Soto, Natchitoches, Red River, Webster | 42 min |
| Dec 24, 3:18 AM CST | Tornado Warning | SHV | Sabine | 42 min |
| Dec 24, 3:23 AM CST | Tornado Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 37 min |
| Dec 24, 3:37 AM CST | Flash Flood Warning | SHV | Bienville, Claiborne, Lincoln, Union, Webster | 4 hr |
| Dec 24, 4:17 AM CST | Tornado Warning | SHV | De Soto, Natchitoches, Sabine | 43 min |
| Dec 24, 4:21 AM CST | Tornado Warning | SHV | Bienville, Claiborne, Lincoln, Webster | 39 min |
| Dec 24, 4:28 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Natchitoches, Red River, Winn | 47 min |
| Dec 24, 4:54 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln, Union | 51 min |
| Dec 24, 4:59 AM CST | Severe Thunderstorm Warning | SHV | De Soto, Sabine | 46 min |
| Dec 24, 5:21 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Natchitoches, Red River | 39 min |
| Dec 24, 5:24 AM CST | Tornado Warning | SHV | Bienville, Natchitoches, Red River | 51 min |
| Dec 24, 5:27 AM CST | Tornado Warning | SHV | Caldwell, LaSalle | 63 min |
| Dec 24, 5:32 AM CST | Flash Flood Warning | SHV | Bienville, Claiborne, Lincoln, Union | 4 hr |
| Dec 24, 5:40 AM CST | Tornado Warning | SHV | Bienville, Lincoln | 50 min |
| Dec 24, 5:54 AM CST | Flash Flood Warning | SHV | Bienville, De Soto, Natchitoches, Red River, Sabine | 4 hr |
| Dec 24, 6:14 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln | 46 min |
| Dec 24, 6:18 AM CST | Tornado Warning | SHV | Natchitoches | 42 min |
| Dec 24, 6:49 AM CST | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 56 min |
| Dec 24, 7:18 AM CST | Tornado Warning | SHV | Bienville, Claiborne, Lincoln, Union | 42 min |
| Dec 24, 7:30 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Lincoln | 45 min |
| Dec 24, 7:33 AM CST | Severe Thunderstorm Warning | SHV | Union | 42 min |
| Dec 24, 7:51 AM CST | Tornado Warning | SHV | Bienville, Claiborne, Jackson, Lincoln, Union | 54 min |
| Dec 24, 9:23 AM CST | Severe Thunderstorm Warning | SHV | Caldwell, Ouachita | 37 min |
| Dec 24, 12:02 PM CST | River Flood Warning | SHV | Bienville, Bossier, Webster | 6 days |
| Dec 24, 12:02 PM CST | River Flood Warning | SHV | Bienville, Bossier, Red River, Webster | 6 days |
| Dec 24, 12:30 PM CST | River Flood Warning | SHV | Bienville, Bossier | 7 days |
Nearby
Tornado Warnings in Louisiana, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.